MAUDE Adverse Event Report: CONMED CORPORATION FLOVAC SUCTION/IRRIGATION HANDPIECE WITH 10' TUBING, DUAL SPIKES; SUCTION IRRIGATOR HANDPIECE

CONMED CORPORATION FLOVAC SUCTION/IRRIGATION HANDPIECE WITH 10' TUBING, DUAL SPIKES; SUCTION IRRIGATOR HANDPIECE
Catalog Number 60-6005-505
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conmed corporation received one (1) "unopened" package containing the flovac suction/irrigation handpiece for evaluation.Visual examination of the returned package found there was a hole in the seal area of the packaging.The packaging engineer confirmed that there was adhesive transfer and the package was sealed at one point.It is possible the hole in packaging may be related to shipping and handling of the device.This lot was manufactured on 22-sep-2015.A review of the device history record for this lot found no ncrs and no note of discrepancies during the manufacturing process.Of the lot containing (b)(4) units, there are no other similar complaints received.A two (2) year review of product history for this device also showed no other similar complaints.(b)(4).The reported packaging damage was obvious to the end-user and therefore prompted the return of the devices for evaluation and replacement.To date, there have been no serious injuries or death related to this reported problem.Nonetheless, to prevent future recurrences, an investigation has been initiated to address this issue.As with all medical devices, examination of packaging occurs multiple times prior to use (shipping/receiving, distribution, storage and prior to use).In addition, good clinical practice would include examination and verification of the product and its original packaging to ensure both are intact.If the product and its packaging have been opened/damaged or altered, do not use the product and contact the manufacturer immediately.
 
Event or Problem Description
The end-user reported that during pre-op testing, a tear in the package of a flovac suction and irrigation handpiece was found.In this instance, there was no patient involvement with this reported device, as the packaging damage was discovered during clinical inspection with pre-op setup.

Brand Name
FLOVAC SUCTION/IRRIGATION HANDPIECE WITH 10' TUBING, DUAL SPIKES
Common Device Name
SUCTION IRRIGATOR HANDPIECE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6322558
Report Number3007305485-2017-00025
Device Sequence Number19006480
Product Code GCJ
UDI-Device Identifier00653405034752
UDI-Public(01)00653405034752(17)180921(30)1(10)201509224
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K940439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/21/2018
Device Catalogue Number60-6005-505
Device Lot Number201509224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1